Posted by Trudy (184.108.40.206) on September 09, 2001 at 07:53:15:
In Reply to: Prednisone - to take or not to take.... posted by Elizabeth on September 07, 2001 at 08:44:40:
Took prednisode to get me through a really awful bought of ice pick episode about a month ago - nothing else would break me through it.
It was my first time with a steroid and my neurologist didn't tell me what to expect, except that we would start out with a rather high dose and then wean down over time. When the initial high dose (60 mg.) didn't work, we went up to 80 mg., which took care of them - and stayed with that VERY high dose for 10 days - and honestly, during that time, I had trouble breathing, felt at times like I was having chest pains..(and I did call her on this - she said it was "normal"), felt like I had the worst case of medicine head in the world, had alot of trouble concentrating at work, major nervousness, biting the head of my family - that sort of stuff - but in the long run - the stuff WORKED - and that's what counted..it took away my pain.
Would I do it again - Yes. I'm still weaning down on the prednisone, down to 20 mg. at the present, have gained about 3 lbs., still agitated at times, get shakey at times, but now that I'm on the "down side" of the whole thing - it was worth it - when nothing else worked..IT DID - and I'm so thankful that something did - because I was truly desperate..it was definitely worth all the side effects. They are NOT fun - I did complain alot during the worst part of them, but they are nothing compared to the pain.
Post a Followup